MAUDE Adverse Event Report: K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 2901-90098
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: one (1) of the eight (8) devices have been returned for analysis: lot kcac - received 10/jun/2021.Lot guyu has not been received.All other lots are unknown at this time.A supplemental vmsr will be submitted upon completion of the investigations.
 
Event or Problem Description
This report summarizes eight malfunction events in which everest locking screw inserters were noted to have tip deformations intra-operatively.Surgeries were successfully completed with additional inserters and no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Lot# guyu - received 13/aug/2021.Manufacturing date 30/jul/2018.Visual inspection: the threading at the distal end of the device was seen to be fractured.There was visible wear on the device, with the tip showing signs of deformation as well.Material analysis: a material analysis was performed by a third party laboratory.No non-conformance was observed for the instrument material during the test.Device history records were reviewed for this lot and no relevant manufacturing issues were identified.Complaint history review of the reported lot found three similar complaints related to tip deformation.As a result, a material analysis was performed.Please see results above.The most likely root cause of the fracture is therefore normal wear, as the device has been in the field for three years prior to the event.Lot# kcac - manufacturing date 16/jan/2020.Visual inspection: upon inspection of the returned device, it was found that the inner shaft was deformed, not the tip.The inner shaft was confirmed to be slightly bent laterally.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Communication with the rep states that complex maneuvers and excessive force were not used on the device.It is unknown how many times the device has been used.The device was returned disassembled, and it was observed that the inner shaft was slightly bent.As this event was noticed during cleaning, it is likely that the inner shaft became bent during handling or disassembly.Unk lots (6) - visual, functional, dimensional, and material analysis inspections could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.No further investigation can be performed due to insufficient information provided.If more information is received and/or devices are returned for evaluation this investigation will be reopened and updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12254995
Report Number3004774118-2021-00237
Device Sequence Number3612173
Product Code LXH
UDI-Device Identifier10888857040564
UDI-Public10888857040564
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized8
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2901-90098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1